Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

Took mtpill after intercourse. Started feeling tired, back pain and passing white vaginal discharge. Advice?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11722 Questions
Dear doctor, me and my wife had intercourse on 14/4/2013 and she took MT pill 200 mg on 15/4/2013 and on 16/4/2013 she started getting a white discharge. Since we have not confirmed any pregnancy, was this 200 mg dose good enough to prevent pregnancy...?Her last period was on 25/3/2013 and next in due on 23/4/2013... And now she is feeling a lot tired and heavy back pain and intermittent white discharge.. When will her bleeding start and will it start at all...?? Please advice how to prevent tiredness since we both are working on very important projects now and cannot apply for leave...Kindly reply...
Thanks a lot
Posted Tue, 7 May 2013 in Pregnancy
Answered by Dr. Rakhi Tayal 36 minutes later
Thanks for posting your query.
The MT pill is not recommended for emergency contraception. This pill is not likely to cause a bleeding or prevention of pregnancy.
Self medication like this is not recommended. This can cause irregular bleeding, menstrual cycle disturbance and difficulty in future pregnancies. It is best to wait for her normal periods to begin and in case the periods are overdue, go for a urine test to find out the pregnancy.
The symptoms she is having is likely to be due to the side effects of such pills. Regular diet and adequate rest will help in taking care of the symptoms in next 4-5 days.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Follow-up: Took mtpill after intercourse. Started feeling tired, back pain and passing white vaginal discharge. Advice? 2 hours later
Thank you for your reply doctor. We had to opt for MT pill since I-pill is banned in our state as an emergency contraceptive. We did not have an option of any other emergency contraceptive pills. I read in many web journals that MT pill taken 200mg can act as an emergency contraceptive within 72 hrs or so. If this pill doesnt have any effect as an emergency contraceptive, why is it still being used and suggested... ?How can I ease her back pain and a heavy head...? What more side effects shall we expect and please suggest some remedies too...
Answered by Dr. Rakhi Tayal 20 minutes later
Thanks for writing again.
The efficacy of MT pill as an emergency contraceptive is doubtful and its use is not recommended as it is associated with many serious side effects.
For the back pain and heavy head she can take a mild pain killer like Ibuprofen or acetaminophen thrice a day after meals.
She can have an irregular bleeding and heavy bleeding. The treatment involves hormonal therapy which you can get prescribed from a gynecologist in case she has such side effects.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Above answer was peer-reviewed by
Follow-up: Took mtpill after intercourse. Started feeling tired, back pain and passing white vaginal discharge. Advice? 9 minutes later
Thanks again doctor.
Well, does taking ibuprofen have an adverse effect on her health, in combination with the contents of the MT pill...?? Are there any long term side effects for the pill...??
And, how long will it take for the entire effects of the pill to fade off....?? I mean, how long from now, can we plan to have healthy babies safely...??
Answered by Dr. Rakhi Tayal 13 hours later
Ibuprofen is a safe and mild pain killer and may be associated with gastric acidity as a side effect.
MT pill can cause a hormonal imbalance and irregular periods with excessive bleeding for 8-10 weeks. It is best to start planning for a healthy baby after 3 months. Till then you can use a barrier method like condom.
Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor